Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Do my symptoms indicate decrease in kidney function ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 121 Questions
I have been diagnoised with IGA Nephropathy 2 years ago. I am a women, age 39 years. My kidney function has been fine up to now and my blood pressure is controlled by 10mg of Ramipril every day and 2.5mg of CoAmilofruse as I get quite bad fluid retention. I am not due to see my kidney consultant until July but wondering if I should request an earlier visit as feeling increasingly unwell the last 3 weeks. My memory is shot to bits, Im forgetting things really easily to the point were my chidlren have noticed, I constantly get confused in sentances when im talking. My hands remain swollen despite the diuretics I take daily without fail, the last 4 days I have had constant headaches and my BP has been on the low side. I am also either retaining huge amounts of fluid - up to 4 lb in a day and then loosing it the next. Do you think these are indicators of possible decrease in my kidney function or does it indicator a more simple explanation? kind regards, XXXXXXX
Posted Wed, 18 Apr 2012 in Kidney Conditions
Answered by Dr. R.V.Sirisha Rani 8 hours later
Hi Waters

Yes these possibly warrant a better kidney evaluation by Nephrologist. You should preschedule your appointment. If not possible see an MD in XXXXXXX Medicine at least to do a preliminary round of testing.

IgA nephropathy is a kidney disorder in which antibodies to a protein called IgA build up in kidney tissue.
You need the following tests.
1.     Serum Creatinine and Blood Urea Nitrogen (BUN)
2.     Urinalysis.
You have to restrict intake of Salt &fluid (Such as water, beverages etc) and protein also in moderate amounts only.

Hope I have answered your query, I will be available to answer your follow up queries.
Wish you Good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor